Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2006, 3:41 PM PDT for Clark County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 3:41 PM PDT (22:41 UTC)
- Expired
- Jul 26, 2006, 4:15 PM PDT
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 262242
SVRVEF
NVC003-262315-
/O.NEW.KVEF.SV.W.0045.060726T2241Z-060726T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 PM PDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 415 PM PDT.
* AT 339 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED ABOUT 9 MILES NORTHWEST OF MT.
CHARLESTON...AND WAS MOVING NORTHWEST AT 10 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3658 11578 3652 11574 3649 11571 3637 11562
3634 11562 3624 11578 3633 11588 3657 11588
3661 11581
$$
MORGAN2 follow-up statements
000
WWUS55 KVEF 262256
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 PM PDT WED JUL 26 2006
NVC003-262315-
/O.CON.KVEF.SV.W.0045.000000T0000Z-060726T2315Z/
CLARK NV-
355 PM PDT WED JUL 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR WEST CENTRAL CLARK COUNTY...
AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT
9 MILES SOUTHWEST OF INDIAN SPRINGS...AND WAS MOVING NORTHWEST AT 10
MPH. DIME SIZE HAIL FELL AT THE GIRL SCOUT CAMP IN LEE CANYON AT 347
PM PDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3658 11578 3652 11574 3649 11571 3637 11562
3634 11562 3624 11578 3633 11588 3657 11588
3661 11581
$$
MORGAN000
WWUS55 KVEF 262312
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT WED JUL 26 2006
NVC003-262320-
/O.EXP.KVEF.SV.W.0045.000000T0000Z-060726T2315Z/
CLARK NV-
410 PM PDT WED JUL 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY
EXPIRES AT 415 PM PDT...
AT 410 PM PDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH
PRODUCED HAIL IN LEE CANYON EARLIER WAS SLOWLY WEAKENING.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE ON SCHEDULE AT 415 PM.
ANYONE IN THE LEE CANYON AREA SHOULD REMAIN INSIDE A STURDY BUILDING
UNTIL THIS STORM DISSIPATES.
LAT...LON 3658 11578 3652 11574 3649 11571 3637 11562
3634 11562 3624 11578 3633 11588 3657 11588
3661 11581
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:10 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 1:10 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 110 PM PDT WED JUL 26 2006 .SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. THE INCREASE IN MOISTURE WILL ALSO LEAD TO NEAR NORMAL TEMPERATURES AS MORE CLOUD COVER IS EXPECTED. && .SHORT TERM...AIR MASS QUITE MOIST WITH SURFACE DEWPOINTS INTO THE 60S ACROSS MUCH OF THE MOJAVE DESERT. PRECIPITABLE WATER VALUES AT MCCARRAN AIRPORT OVER 1.5 INCHES AND NEAR 2 INCHES DOWN IN SOUTHERN MOHAVE COUNTY. STILL WAITING FOR HEATING TO BREAK CAP AS OF 1 PM BUT STILL EXPECTING SCATTERED THUNDERSTORMS THROUGH THE LATE AFTERNOON AND EVENING...ESPECIALLY IN THE SOUTHEAST PORTION OF THE FORECAST AREA. GOOD CHANCE OF STORMS LINGERING OVERNIGHT IN THE EASTERN TWO THIRDS OF THE FORECAST AREA. WITH ABUNDANT MOISTURE AND SLOW MOVEMENT OF STORMS...FLASH FLOODING POTENTIAL IS HIGH THROUGH THIS EVENING SO WILL CONTINUE THE FLASH FLOOD WATCH. UPPER HIGH REMAINS IN PLACE OVER THE AREA THROUGH FRIDAY WITH NO MECHANISM FOR GETTING RID OF THE MOISTURE. AIR MASS WILL REMAIN FAIRLY UNSTABLE ESPECIALLY IN THE EAST. LOOKING AT GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING IN THE SOUTHEAST HALF OF THE AREA WITH MORE ISOLATED COVERAGE IN THE NORTHWEST. INTERESTING EASTERLY WAVE PROGGED TO APPROACH THE AREA LATE FRIDAY OR FRIDAY NIGHT. NAM HAS A VERY SHARP TROUGH AND IF IT REALLY MATERIALIZES...COULD MAKE THINGS PRETTY INTERESTING...ESPECIALLY IF IT MOVES INTO THE AREA DURING PEAK HEATING. DIFFICULT TO DISCERN IF THIS FEATURE WILL END UP BEING REALITY AND TIMING OF IT WOULD ALSO BE DIFFICULT BUT IT WILL BE INTERESTING TO WATCH. TEMPERATURES SHOULD BE CLOSE TO OR SLIGHTLY BELOW NORMAL THROUGH FRIDAY WITH ABUNDANT MOISTURE OVER THE AREA. .LONG TERM...UPPER HIGH IS FORECAST TO BEGIN SHIFTING EAST OVER COLORADO BY SATURDAY WITH A GENERALLY SOUTHERLY FLOW OVER THE FORECAST AREA. THIS WOULD KEEP MOISTURE IN PLACE WITH LITTLE CHANGE IN THUNDERSTORM DEVELOPMENT. MODELS STILL TRYING TO BRING IN A SOUTHWESTERLY FLOW SUNDAY AND MONDAY AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. FOR NOW WILL NOT BUY OFF ON THAT AS MODELS USUALLY TOO QUICK DISPLACING STRONG UPPER HIGHS. SO STILL NOT FORECASTING MUCH CHANGE FOR SUNDAY. WITH TROUGH PROGGED TO MOVE INLAND MONDAY WILL START TO DRY THE WESTERN PORTION OF THE FORECAST AREA WITH A CONTINUED MINOR DRYING TREND ON TUESDAY. STILL LOOKING FOR AT LEAST ISOLATED THUNDERSTORMS IN THE CENTRAL PART OF THE FORECAST AREA TUESDAY WITH SCATTERED COVERAGE IN MOHAVE COUNTY. WITH HEIGHTS/THICKNESSES FALLING AS THE TROUGH MOVES IN COOLING TO BELOW NORMAL MAX TEMPS EXPECTED. && .AVIATION...SCATTERED THUNDERSTORMS ACROSS ALL CORRIDORS THIS AFTERNOON AND EVENING. EXPECT TO SEE GUSTY AND ERRATIC WINDS AROUND ANY STORMS THAT FORM. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 16-22. .AZ...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 1-3..36. .CA...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 522-527. HARRISON HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 10:22 AM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1022 AM PDT WED JUL 26 2006 AZZ001>003-036-CAZ522>527-NVZ016>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1022 AM PDT WED JUL 26 2006 /1022 AM MST WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. SLOW MOVING STORMS PRODUCING HEAVY RAIN ARE A GOOD POSSIBILITY WITH EXCESSIVE RAINFALL POTENTIALLY PRODUCING FLASH FLOODING. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT OCCURS. CAZ519>521-NVZ014-015-270700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 1022 AM PDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SOME STORMS COULD PRODUCE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO THE AREA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:11 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 10 hr |
| Jul 26, 4:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 33 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.